Alert archive / Ohio / Wind Advisories in 2013

Wind Advisory 3, NWS Wilmington, OH

October 31, 201332 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky

NWS Wilmington, OH issued this wind advisory at Oct 31, 2013, 9:38 AM EDT for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Oct 31, 2013, 4:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2013, 9:38 AM EDT (13:38 UTC)
In effect from
Oct 31, 2013, 4:00 PM EDT
Expired
Nov 1, 2013, 3:00 AM EDT
In force
11 hr
Issued by
NWS Wilmington, OH
All 52 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WWUS71 KILN 311338
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
938 AM EDT THU OCT 31 2013

...STRONG GUSTY WINDS EXPECTED LATE THIS AFTERNOON THROUGH
TONIGHT...

.A VIGORUS COLD FRONT WILL SWEEP EAST ACROSS THE OHIO VALLEY TONIGHT.
STRONG SOUTH WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
DEVELOP IN ADVANCE OF THIS FRONT DURING THE LATE AFTERNOON. THESE 
STRONG WINDS WILL CONTINUE INTO THE EVENING.


INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-312145-
/O.NEW.KILN.WI.Y.0003.131031T2000Z-131101T0700Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
938 AM EDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
EDT FRIDAY.


* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE LATE
  AFTERNOON AND EVENING HOURS.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE 
  ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
5 follow-up statements
849 
WWUS71 KILN 311940
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT THU OCT 31 2013

...STRONG GUSTY WINDS EXPECTED THROUGH TONIGHT...

.A VIGORUS COLD FRONT WILL SWEEP EAST ACROSS THE OHIO VALLEY
TONIGHT. STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50
MPH WILL DEVELOP IN ADVANCE OF THIS FRONT. THESE STRONG WINDS
WILL CONTINUE INTO THE EARLY MORNING HOURS OF FRIDAY.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010345-
/O.CON.KILN.WI.Y.0003.131031T2000Z-131101T0700Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
340 PM EDT THU OCT 31 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT FRIDAY...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN NOW AND THE EARLY
  MORNING HOURS OF FRIDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE 
  ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
617 
WWUS71 KILN 312354
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT THU OCT 31 2013

...STRONG GUSTY WINDS EXPECTED THROUGH TONIGHT...

.A VIGORUS COLD FRONT WILL SWEEP EAST ACROSS THE OHIO VALLEY
TONIGHT. STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
50 MPH WILL DEVELOP IN ADVANCE OF THIS FRONT. THESE STRONG WINDS
WILL CONTINUE INTO THE EARLY MORNING HOURS OF FRIDAY.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010700-
/O.CON.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
754 PM EDT THU OCT 31 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT FRIDAY...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS EVENING INTO THE EARLY
  MORNING HOURS OF FRIDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE 
  ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
622 
WWUS71 KILN 010426
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1226 AM EDT FRI NOV 1 2013


INZ050-058-059-066-073>075-080-KYZ089>093-OHZ034-035-042-043-051-
060-061-070-077-010530-
/O.CAN.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-MERCER-
AUGLAIZE-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY-BUTLER-HAMILTON-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
CELINA...WAPAKONETA...GREENVILLE...SIDNEY...PIQUA...EATON...
DAYTON...HAMILTON...CINCINNATI
1226 AM EDT FRI NOV 1 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY.


$$

KYZ094>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088-
010700-
/O.CON.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-
UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...KENTON...
BELLEFONTAINE...MARYSVILLE...DELAWARE...URBANA...SPRINGFIELD...
LONDON...COLUMBUS...NEWARK...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...MILFORD...GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...
PORTSMOUTH
1226 AM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS EVENING INTO THE 
  EARLY MORNING HOURS OF FRIDAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE 
  ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
070 
WWUS71 KILN 010544
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
144 AM EDT FRI NOV 1 2013

KYZ094>098-OHZ026-044-052-053-062-071-072-078-010645-
/O.CAN.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-HARDIN-LOGAN-CHAMPAIGN-
CLARK-GREENE-WARREN-CLINTON-CLERMONT-
INCLUDING THE CITIES OF...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...KENTON...BELLEFONTAINE...URBANA...
SPRINGFIELD...XENIA...LEBANON...WILMINGTON...MILFORD
144 AM EDT FRI NOV 1 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY.

$$

KYZ099-100-OHZ045-046-054>056-063>065-073-074-079>082-088-010700-
/O.CON.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/
MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-
FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
INCLUDING THE CITIES OF...MAYSVILLE...VANCEBURG...MARYSVILLE...
DELAWARE...LONDON...COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
144 AM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE 
  ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
252 
WWUS71 KILN 010703
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
303 AM EDT FRI NOV 1 2013


KYZ099-100-OHZ045-046-054>056-063>065-073-074-079>082-088-010815-
/O.EXP.KILN.WI.Y.0003.000000T0000Z-131101T0700Z/
MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-
FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
INCLUDING THE CITIES OF...MAYSVILLE...VANCEBURG...MARYSVILLE...
DELAWARE...LONDON...COLUMBUS...NEWARK...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...CHILLICOTHE...LOGAN...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
303 AM EDT FRI NOV 1 2013

...WIND ADVISORY HAS EXPIRED...

THE STRONG WIND ENVIRONMENT HAS MOVED EAST OF THE
REGION...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Oct 31, 6:58 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Oct 31, 6:58 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
658 AM EDT THU OCT 31 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA TODAY AND MOVE THROUGH THE
REGION TONIGHT. DRY CONDITIONS WILL BE PRESENT ACROSS THE AREA FOR
FRIDAY HOWEVER AN UPPER LEVEL DISTURBANCE WILL BRING A RETURN OF
PRECIPITATION CHANCES TO THE REGION FOR SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINDS WILL CONTINUE TO PICK UP ACROSS THE AREA TODAY AS A STRONG
LOW PRESSURE SYSTEM APPROACHES THE AREA. EXPECT THE STRONGEST WIND
GUSTS DURING THE DAYTIME HOURS TODAY TO BE THE LATE MORNING TO
THE EARLY AFTERNOON HOURS. DURING THIS TIME EXPECT SUSTAINED WINDS
TO BE 15 TO 25 MPH WITH WIND GUSTS UPWARDS OF 30 TO 40 MPH. EXPECT
WIND GUSTS TO DECREASE SLIGHTLY FOR THE EARLY EVENING HOURS HOWEVER
SUSTAINED WINDS WILL INCREASE. THIS WILL BE DUE TO THE LOWER CIGS
AND THE SHIELD OF PRECIPITATION ACROSS THE FA. NOT EXPECTING ANY
THUNDERSTORMS AT THIS TIME DURING THE DAYTIME HOURS TODAY DUE TO A
LACK OF INSTABILITY.

TEMPERATURES ARE STILL IN THE 60S ACROSS MOST LOCATIONS THIS
MORNING. TEMPERATURES WILL NOT RISE TOO MUCH MORE TODAY WITH CLOUD
COVER AND PRECIPITATION HOWEVER A SMALL RISE IN TEMPERATURES IS
STILL EXPECTED. HIGH TEMPERATURES TODAY WILL BE IN THE UPPER 60S
TO AROUND 70 ACROSS THE FA.

SOME LIGHT RAIN SHOWERS WILL START OUT THE NEAR TERM ACROSS
EXTREME WESTERN AND NORTHERN PORTIONS OF THE FA. RAIN SHOWERS WILL
OVERSPREAD THE FA THROUGH THE DAY TODAY. THE MOST WIDESPREAD
SHOWER ACTIVITY WILL BE DURING THE AFTERNOON ONWARD INTO THE
EVENING HOURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
WIDESPREAD RAIN SHOWERS WILL BE ONGOING AT THE BEGINNING OF THE
SHORT TERM PERIOD. THERE MAY BE A VERY BRIEF DECREASE IN THE
COVERAGE OF THESE SHOWERS BEFORE MORE OF A LINE OF SHOWERS
DEVELOPS AND MOVES INTO THE AREA. THIS LINE OF SHOWERS IS WHAT
COULD POTENTIALLY MIX STRONGER WIND GUSTS DOWN TO THE SURFACE.
THERE IS SOME VERY LIMITED INSTABILITY AND CAPE THAT WILL BE
PRESENT ACROSS THE FA DURING THIS TIME. WIDESPREAD THUNDERSTORM
ACTIVITY IS NOT EXPECTED. THERE WILL MORE THAN LIKELY BE VERY
LITTLE IN THE WAY OF THUNDER. LIMITED THUNDER WORDING IN THE
FORECAST TO ISOLATED THUNDERSTORMS. ALTHOUGH THUNDER WILL BE
LIMITED...STRONG WIND GUSTS WILL STILL BE POSSIBLE WITHOUT ANY
THUNDER DUE TO THE STRONG LOW LEVEL WIND FIELDS.

ALTHOUGH THERE ARE STILL SOME SUBTLE TIMING DIFFERENCES BETWEEN
THE MODELS THE STRONGEST WIND GUSTS WITH THIS LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS LOOKS TO BE BETWEEN 00Z AND 06Z TONIGHT.
ALTHOUGH THE POTENTIAL FOR DAMAGING WINDS WILL BE THE THE MOST PRONOUNCED
THREAT AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT DUE TO THE
AMOUNT OF SHEAR. SPC HAS ALMOST THE ENTIRE AREA IN A SLIGHT RISK
FOR TODAY FOR THE ABOVE MENTIONED THREATS. WILL CONTINUE TO
HIGHLIGHT THESE THREATS IN THE HWO.

DECIDED NOT TO ISSUE A WIND ADVISORY ACROSS THE AREA. ALTHOUGH
WIND GUSTS WILL HAVE THE POTENTIAL TO BRIEFLY EXCEED WIND
ADVISORY OR HIGH WIND THRESHOLD VALUES THE GUSTS THAT WOULD EXCEED
THESE VALUES ARE EXPECTED TO BE WITH THE LINE OF SHOWERS MOVING
THROUGH AND THEREFORE WOULD BE HANDLED WITH A CONVECTIVE PRODUCT.
THE COLD FRONT WILL MOVE THROUGH TONIGHT AND PRECIPITATION WILL
TAPER OFF AS THE NIGHT PROGRESSES ACROSS THE FA. WIND GUSTS WILL
GRADUALLY DECREASE FOR THE LATER PART OF THE NIGHT AS WELL.

DRY CONDITIONS CAN BE EXPECTED ON FRIDAY WITH THE AREA IN BETWEEN
SYSTEMS. WINDS WILL PICK UP DURING THE DAY ON FRIDAY HOWEVER WIND
GUSTS WILL NOT BE AS HIGH AS THURSDAY OR THURSDAY NIGHT. THESE
WIND GUSTS WILL SUBSIDE FRIDAY EVENING.

AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA FRIDAY NIGHT AND
MOVE THROUGH THE REGION ON SATURDAY. THIS FEATURE WILL BRING MORE
SHOWERS TO THE AREA FOR SATURDAY. IN ADDITION...WINDS WILL PICK UP
AGAIN FOR THE DAY ON SATURDAY WITH WIND GUSTS OF GENERALLY 20 TO
25 MPH POSSIBLE. PRECIPITATION WILL TAPER OFF DURING THE EVENING
HOURS ACROSS THE FA AND WIND GUSTS WILL DECREASE. CLOUD COVER WILL
SLOWLY DECREASE ACROSS THE REGION SATURDAY NIGHT. WITH COOLER AIR
MOVING INTO THE AREA AND DECREASING CLOUD COVER LOW TEMPERATURES
SATURDAY NIGHT WILL DROP DOWN INTO THE LOW TO MIDDLE 30S.

EXPECT THE COLDEST DAY OF THE SHORT TERM PERIOD TO BE ON SUNDAY.
COOL NORTHERLY FLOW WILL KEEP TEMPERATURES IN THE MIDDLE 40S TO
AROUND 50 DEGREES ACROSS THE AREA.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
UPPER LEVEL RIDGE AXIS TO SHIFT EAST AS NEXT TROF MOVES FROM THE
WEST INTO THE NATIONS MID SECTION BY MIDWEEK. DRY WEATHER TO
CONTINUE MONDAY WITH TEMPERATURES WARMING UP AROUND 5 DEGREES.
EXPECT HIGHS TO RANGE FROM THE MID 50S NORTH TO THE UPPER 50S
SOUTH.

THE FLOW TO BACK AHEAD OF NEXT TROF WHICH WILL LEAD TO AN INCREASE
IN MOISTURE. SOME TIMING DIFFERENCES EXIST WITH THE DETERMINISTIC
12Z GFS RUN STREAKING OUT PRECIP QUICKER DURG THE DAY
TUESDAY...WHILE THE ECMWF HOLDS OFF RAIN. GFS ENSEMBLE MEAN POINTS
TOWARD SLOWER ONSET THAN 12Z GFS RUN. GIVEN THE AMPLITUDE...THIS
SLOWER ONSET LOOKS REASONABLE. WILL INTRODUCE CHANCE POPS LATE
TUESDAY NIGHT INTO THE WEST AND THEN INCREASE POPS AND SPREAD ACRS
FA WED. IN SRLY FLOW TEMPS WILL CONTINUE TO WARM WITH HIGHS ON
TUESDAY UPPER 50S NORTH TO THE LOWER 60S SOUTH AND WEDNESDAY 60
NORTH TO THE MID 60S SOUTH.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY PART OF THE TAF
PERIOD. SOUTH WINDS WILL INCREASE AND GUST UP TO 30KT. SHOWERS
WILL SPREAD ACROSS THE REGION AFTER 17Z. STEADY PRECIPITATION MAY
ONLY LAST FOR A FEW HOURS. BUT OFF AND ON SHOWERS WILL CONTINUE
THROUGH THE REST OF THE DAY. THE PRECIPITATION WILL CAUSE CEILINGS
TO LOWER TO MVFR AND VISIBILITIES MAY EVEN DROP TO IFR. THERE IS
SOME POTENTIAL THAT WIND GUSTS WILL BE DIMINISHED WITH THE
PRECIPITATION BUT SUSTAINED WINDS WILL BE QUITE STRONG.

A COLD FRONT WILL PUSH THROUGH THE REGION AFTER 00Z. APPEARS THAT
A CONVECTIVE LINE WILL ACCOMPANY THAT WITH TERMINALS LIKELY BEING
IMPACTED BETWEEN 01Z AND 05Z. THIS LINE MAY BRING WINDS GUSTS IN
EXCESS OF 40 KT. THUNDERSTORMS ARE ALSO NOT OUT OF THE QUESTION.
BUT PROBABILITY OF THUNDER IS TOO LOW TO INCLUDE IN THE TAFS. AND
TIMING OF TEMPORARY WIND GUSTS IS TOO UNCERTAIN AT THIS POINT.

AFTER THE FRONT PASSES WINDS WILL VEER TO WEST SOUTHWEST. THEY
WILL REMAIN GUSTY FOR SEVERAL HOURS AFTER THE FRONT MOVES THROUGH
AND CEILINGS WILL REMAIN MVFR. BUT LATE IN THE TAF PERIOD WIND
GUSTS WILL SUBSIDE AND SKIES WILL CLEAR.

OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...AR
AVIATION...
Hazardous weather outlook, Oct 31, 5:09 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
509 AM EDT THU OCT 31 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
509 AM EDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A STRENGTHENING LOW PRESSURE SYSTEM WILL IMPACT THE AREA THROUGH
TONIGHT. WIND GUSTS UPWARDS OF 30 TO 40 MPH CAN BE EXPECTED ACROSS
THE AREA TODAY.

A HIGHER END WIND THREAT WILL DEVELOP LATER THIS EVENING AND INTO
THE OVERNIGHT HOURS. THIS WILL BE ASSOCIATED WITH A STRONG COLD
FRONT THAT WILL PUSH EAST ACROSS THE AREA. A LINE OF STRONGER
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE JUST AHEAD OF
THE COLD FRONT. THIS LINE OF SHOWERS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS IN EXCESS OF 50 MPH AND PERHAPS AN ISOLATED
TORNADO. DAMAGING WINDS WILL STILL BE POSSIBLE EVEN IF THERE IS NO THUNDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. EMERGENCY MANAGEMENT
AGENCIES AND STORM SPOTTER GROUPS ARE ENCOURAGED TO MONITOR
FORECASTS FOR UPDATES ON THE SEVERE WEATHER POTENTIAL FOR TONIGHT.

Nearby

Wind Advisories in Ohio, 2013Wind Advisories in Kentucky, 2013Wind Advisories in Indiana, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.